Discussions By Condition: Sexual conditions

Vague symptoms - long post

Posted In: Sexual conditions 1 Replies
  • Posted By: Anonymous
  • October 4, 2006
  • 07:48 AM

32 y/o female frustrated with a variety of vague symptoms, some relatively new, some not.

Irregular menstrual bleeding: I get my period for a day or two, then it stops. then it starts, then it stops...this keeps up for about a week. It first started after the birth of my third child 8+ yrs ago with one interupption in bleeding during the period. It has gotten worse since the birth of my fourth child about 19 months ago (stops and starts 2, 3, 4 times). The CNM I saw at my last annual brushed it off (first time I'd ever mentioned the problem) and one of the NP's I saw at my primary doc's practice said the only solution was BCP's (tubes tied w/ a history of postpartum depression...no thanks, not interested!). My period is fairly regualr otherwise.

Spotting between periods: New problem over the last few months (<6mo?). It's more like blood tinged mucus than actual frank blood - but sometimes is heavily "tinged". Occurs more in the middle of my cycle but does not seem to correlate only with ovulation. Has happened after intercourse, but this is infrequent and it is usually unrelated to sex. Again, CMN brushed off as ovulatory & NP wanted to try BCP's.

Cramping intermittantly throughout cycle: These are definately mild intensity menstrual-like cramps (as opposed to intestinal and not) but occur at any time of the month. This has just started within the last two months.

Lower pelvic pain: Another problem that I've noticed within the last two months. Different from the cramps, as the pain will occur on one side. It is mild to moderate and intermittant. Unfortunately, I haven't paid it too much attention - I know I've had left sided pain, but can not remember if I have also had the pain on the right side. Additionally, I have on occasion begun to have some pain with deep penetration during intercourse. This is not a major issue though.

Gastrointestonal: In the past couple of weeks, I have noticed frequent bloating & gas as well as persistant constipation despite attempting to increase fluid intake & a moderate increase in fiber intake.

Bladder: 3 or 4 times within the last month (?) I have felt like I had a UTI - frequency, urgency & bladder spasms at the end of urination. I have a history of UTI's, but thses symptoms are short-lived (approx. 1 day) & disappear without treatment.

Fatigue: I feel more fatigued lately, but as I have 4 kids and work 12 hr night shifts it is hard to tell if the fatigue is just overrun/lack of sleep or something else.

My last annual GYN exam in the spring was clean. Since I haven't gotten very far with my healthcare practicioners in the past, I am reluctant to revisit these problems with them. However I am getting very frustrated and a bit worried, esp. annoying is the irregualr bleeding & spotting. Beginning to wonder if this is all in my head...

Any help or insight would be appreciated.

Reply Flag this Discussion

1 Replies:

  • Hi. Your doctor really should recommend a vaginal ultrasound. If he/she brushes you off, fnd a doctor who will. You could have Endometrial polyps or something else that might turn up. A couple of years ago, at age 43, I began having irregular periods...sometimes a severely painful one, followed by 3 or 4 months of very light ones and was having abdominal bloating. I had a D & C and endometrial polyps removed, which was just an out-patient procedure done at a hospital, and that seems to have taken are of my problem, at least for now. Best of luck,Katy
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?